MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SHAFT "HIQ+", 5 X 330 MM; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR

OLYMPUS WINTER & IBE GMBH SHAFT "HIQ+", 5 X 330 MM; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR
Model Number A60800A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic laparoscopic procedure on the large intestine, the red button cover of the release button of the hiq+ shaft came off the device.Since the button cover could not be located anywhere, an x-ray was performed but no foreign objects were found inside the patient.No further information was provided but the intended procedure was successfully completed with the same set of equipment and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was not returned to the manufacturer for evaluation/investigation but to olympus medical systems corporation (omsc), japan (returned to omsc on 2019-11-25).The evaluation/investigation confirmed that the red rubber cover of the hiq+ shaft¿s release button is missing.The exposed release button does not show any damage and functions correctly as intended.The red rubber cover is detachable and it is assumed that it must have accidentally gotten detached during the procedure as a result of inadequate/rough handling.Therefore, this event/incident was attributed to use error.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the grasping forceps without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
SHAFT "HIQ+", 5 X 330 MM
Common Device Name
HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key9422619
Report Number9610773-2019-00167
Device Sequence Number2490594
Product Code GCJ
UDI-Device Identifier04042761009843
UDI-Public04042761009843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberA60800A
Device Catalogue NumberA60800A
Device Lot Number187W
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1